Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 302, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 14, 2008, 1:09 AM CDT for Falls County, McLennan County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2008, 1:09 AM CDT (06:09 UTC)
- Expired
- May 14, 2008, 1:40 AM CDT
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Falls County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3961 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:27 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 13, 11:27 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1127 PM CDT TUE MAY 13 2008 .AVIATION... STORMS WILL BE GETTING QUITE CLOSE TO WACO IN ABOUT AN HOUR. THIS CLUSTER HAS NOT BEEN SEVERE AS OF LATE BUT STILL CARRY A WIND AND SMALL HAIL THREAT. LITTLE HAS CHANGED FROM PREVIOUS FORECAST... WITH WIDESPREAD PRECIP THROUGH DAYBREAK FOLLOWED BY A BREAK AND THEN ANOTHER ROUND TOMORROW AFTERNOON. THERE IS SOME DISAGREEMENT AMONG THE MODELS REGARDING FROPA TIME...BUT IT STILL APPEARS IT WILL OCCUR AFTER THIS TAF VALID TIME (06Z THU). SH/13 && .PREV DISCUSSION... /ISSUED 907 PM CDT TUE MAY 13 2008/ UPDATE... THE TORNADO WATCH HAS EXPIRED AND A NEW SEVERE THUNDERSTORMS IS IN AFFECT FOR AREA ALONG AND SOUTH OF A GRAHAM TO SULPHUR SPRINGS LINE UNTIL 400 AM. HAVE ADJUSTED/UPDATED POPS WITH THE HIGHEST CHANCES ACROSS THE SOUTHERN HALF FOR THE REST OF TONIGHT. WE FEEL THIS AREA IS NOW THE BEST AREA (SOUTHERN CWA) FOR STRONG TO SEVERE CONVECTION...AND LOTS OF IT. SPC HAS DROPPED THE MODERATE RISK AND IS CARRYING A SLIGHT RISK THROUGH 12Z/0700 HOURS. HOWEVER...SOME ISOLATED TO SCATTERED STORMS NORTH OF THE WATCH BOX COULD BECOME SEVERE AS WELL. LARGE HAIL IS MOST LIKELY TONIGHT...FOLLOWED BY DAMAGING WIND THREAT...THEN ISOLATED TORNADOES WHERE SUPERCELLS FORM IN A WIND BACKED ENVIRONMENT. 75 AVIATION... 547 PM CDT. MESSY AVIATION SET UP THIS AFTERNOON WITH WARM ADVECTION REGIME IN PLACE. WARM FRONT IS WELL TO OUR NORTH WITH A DRYLINE TO THE WEST AND A COLD FRONT DRAPED ACROSS THE PANHANDLE. STRONG STORMS HAVE BEGUN TO DEVELOP ALONG THE DRYLINE TO OUR SOUTHWEST. THESE STORMS MAY EVENTUALLY AFFECT TAF SITES LATER TONIGHT...HOWEVER ACTIVITY WILL BE SCATTERED IN NATURE SO HAVE ONLY INCLUDED VCTS AT THIS TIME. BETTER CHANCE FOR PRECIP/THUNDER WILL COME AFTER MIDNIGHT AND THROUGH DAYBREAK AS A STRONG SHORTWAVE ROTATES THROUGH NORTH TEXAS. PRECIP CHANCES CONTINUE THROUGH TOMORROW NIGHT AS THE DRYLINE AND COLD FRONT APPROACH ONCE MORE...BUT WILL JUST INCLUDE CB FOR NOW AFTER 21Z WED UNTIL TIMING CAN BE PINNED DOWN BETTER. CIGS WILL GENERALLY REMAIN IN THE MVFR RANGE WITH A FEW HOURS OF BKN-OVC VFR POSSIBLE BETWEEN PRECIP ROUNDS. CURRENT SOUTHERLY WINDS WILL BACK TO THE SE AND THEN ENE OVERNIGHT BEFORE COMING BACK AROUND TO THE SE. SH/13 PREV DISCUSSION... /ISSUED 304 PM CDT TUE MAY 13 2008/ DISCUSSION... SUN IN WESTERN ZONES DESTABILIZING ATMOSPHERE AT THIS TIME. 18Z SOUNDING SHOWS CAP ERODING...ABOUT 5 DEGREES OF CAP COOLING OCCURRED BETWEEN 12Z AND 18Z. EXPECT NEW SURFACE BASED CONVECTION TO BREAK OUT WESTERN ZONES THIS AFTERNOON WITH MOTION VECTORS TOWARDS THE NORTHEAST. DRY LINE HAS MADE IT EAST OF SWEETWATER AND IT SHOULD BE VERY CLOSE TO ABILENE. IT SHOULD PROGRESS A BIT FARTHER EAST AND THEN RETREAT WESTWARD EARLY THIS EVENING. COLD FRONT ALSO CONTINUES SOUTHEAST AND HAS MOVED PAST ALTUS HEADING FOR WICHITA FALLS. EXPECT IT TO STALL NEAR OUR NORTHWEST ZONES AND PROVIDE A FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT OVERNIGHT. MODELS FORECAST A COUPLE OF UPPER DISTURBANCES TO ROTATE ACROSS NORTH TEXAS OVERNIGHT SO PERIODS OF CONVECTION SHOULD OCCUR. UNSETTLED WEATHER AND STORMS EXPECTED THROUGH THURSDAY...AS FRONT WILL NOT MOVE SOUTHEAST THROUGH NORTH TEXAS UNTIL SURFACE LOW CAN RIDE UP FRONT INTO ARKANSAS AND ALLOW THE FRONT TO PROGRESS. HAIL...DAMAGING WINDS...AND A FEW TORNADOES ARE THE MAIN THREAT THIS AFTERNOON. OVERNIGHT...EXPECT TORNADO THREAT TO DIMINISH AFTER BOUNDARY LAYER STABILIZES AGAIN. GFS AND ECMWF AGREE THAT FROM FRIDAY THROUGH TUESDAY NORTH TEXAS WILL REMAIN DRY. GFS DOES BRING A FRONT THROUGH ON TUESDAY...BUT HAVE SEEN GFS PROGRESS FRONTS TOO QUICKLY SO OFTEN THAT I TEND TO BELIEVE THE SLOWER ECMWF SOLUTION THAT KEEPS THE FRONT NORTH. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 83 63 75 / 70 60 50 10 WACO, TX 68 86 65 78 / 90 50 40 30 PARIS, TX 68 80 64 74 / 50 60 60 10 DENTON, TX 66 81 61 75 / 50 60 50 10 MCKINNEY, TX 66 82 62 75 / 70 60 50 10 DALLAS, TX 67 83 64 76 / 70 60 50 10 TERRELL, TX 68 83 66 76 / 90 60 50 20 CORSICANA, TX 69 85 68 77 / 90 60 40 30 TEMPLE, TX 70 87 68 81 / 90 50 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/13
Hazardous weather outlook, May 13, 9:03 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 903 PM CDT TUE MAY 13 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 903 PM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALMOST ALL OF NORTH TEXAS TONIGHT...SPECIFICALLY THAT AREA SOUTH OF A LINE FROM BOWIE TO PARIS. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAINFALL FROM A THUNDERSTORM OR A SERIES OF STORMS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY OVER ALL OF NORTH TEXAS. SEVERE THUNDERSTORMS MAY OCCUR IN THE AFTERNOON AND EVENING HOURS WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT ANYTIME TONIGHT. 13
In the hours before
Special weather statement, May 13, 11:08 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1108 PM CDT TUE MAY 13 2008
TXZ105>107-140445-
DELTA TX-HUNT TX-HOPKINS TX-
1108 PM CDT TUE MAY 13 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
HUNT COUNTY
DELTA COUNTY
HOPKINS COUNTY
AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS EXTENDING FROM CENTRAL HUNT COUNTY INTO
HOPKINS AND DELTA COUNTIES. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH
CAN BE EXPECTED FROM THESE STORMS.
CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CAMPBELL...
COMMERCE...COMO...COOPER...CUMBY...GREENVILLE...SULPHUR SPRINGS...
COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3304 9629 3317 9628 3349 9563 3345 9553
3344 9543 3337 9528 3297 9529 3298 9593
3295 9595 3294 9621
TIME...MOT...LOC 0408Z 180DEG 0KT 3287 9645
85/NHSpecial weather statement, May 13, 11:10 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1110 PM CDT TUE MAY 13 2008
TXZ142-156-140445-
MILLS TX-LAMPASAS TX-
1110 PM CDT TUE MAY 13 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
LAMPASAS COUNTY
MILLS COUNTY
AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST
OF EARLY TO 5 MILES EAST OF BUCHANAN DAM...MOVING NORTHEAST AT 21
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE GOLDTHWAITE...LAMPASAS AND
MULLIN.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING.
LAT...LON 3110 9848 3129 9863 3130 9861 3131 9864
3155 9882 3173 9852 3172 9850 3145 9828
3143 9823 3106 9791 3102 9844
TIME...MOT...LOC 0410Z 232DEG 18KT 3156 9863 3083 9833
SCHULTZSpecial weather statement, May 13, 11:49 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1149 PM CDT TUE MAY 13 2008
TXZ158-140515-
BELL TX-
1149 PM CDT TUE MAY 13 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BELL COUNTY
AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF BELTON...MOVING NORTHEAST AT 24
MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...MORGANS POINT
RESORT...NOLANVILLE...TEMPLE AND TROY.
ANOTHER AREA OF STRONG STORMS IS LOCATED IN WESTERN PORTIONS OF BELL
COUNTY. THESE STORMS ARE ALSO MOVING TO THE NORTHEAST. FREQUENT
LIGHTNING IS THE MAIN THREAT WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3107 9761 3129 9750 3133 9741 3126 9735
3128 9728 3126 9726 3125 9725 3100 9742
TIME...MOT...LOC 0449Z 206DEG 21KT 3112 9747
85/NHLocal storm report, May 13, 11:50 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 PM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 NNE EDOM 32.41N 95.59W
05/13/2008 E0.75 INCH VAN ZANDT TX BROADCAST MEDIA
RELAYED BY BROADCAST MEDIALocal storm report, May 14, 12:24 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1224 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND DMG KILLEEN 31.10N 97.72W
05/14/2008 BELL TX BROADCAST MEDIA
POWERLINES DOWN IN KILLEENSpecial weather statement, May 14, 1:05 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
105 AM CDT WED MAY 14 2008
TXZ160-140630-
FALLS TX-
105 AM CDT WED MAY 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FALLS COUNTY
AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF ROBINSON...MOVING NORTHEAST AT
46 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLINDA AND MARLIN.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3133 9719 3134 9717 3136 9714 3137 9710
3153 9681 3147 9676 3144 9674 3139 9670
3119 9706
TIME...MOT...LOC 0605Z 230DEG 40KT 3135 9705
85/NHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:01 PM CDT | Areal Flood Advisory | FWD | Young | 119 min |
| May 13, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Young | 53 min |
| May 13, 7:43 PM CDT | Special Weather Statement | FWD | Jack | 32 min |
| May 13, 7:44 PM CDT | Special Weather Statement | FWD | Comanche | 31 min |
| May 13, 8:01 PM CDT | Special Weather Statement | FWD | Mills | 29 min |
| May 13, 8:29 PM CDT | Special Weather Statement | FWD | Jack | 31 min |
| May 13, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 29 min |
| May 13, 8:40 PM CDT | Special Weather Statement | FWD | Hamilton | 35 min |
| May 13, 8:52 PM CDT | Special Weather Statement | FWD | Bosque | 23 min |
| May 13, 9:25 PM CDT | Special Weather Statement | FWD | Collin | 35 min |
| May 13, 9:26 PM CDT | Special Weather Statement | FWD | Bosque | 34 min |
| May 13, 9:59 PM CDT | Special Weather Statement | FWD | Collin | 31 min |
| May 13, 10:15 PM CDT | Special Weather Statement | FWD | Lampasas, Mills | 30 min |
| May 13, 10:19 PM CDT | Special Weather Statement | FWD | Delta | 26 min |
| May 13, 10:43 PM CDT | Special Weather Statement | FWD | Lampasas, Mills | 32 min |
| May 13, 11:08 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt | 37 min |
| May 13, 11:10 PM CDT | Special Weather Statement | FWD | Lampasas, Mills | 35 min |
| May 13, 11:34 PM CDT | Flash Flood Warning | FWD | Bosque | 4 hr |
| May 13, 11:40 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 65 min |
| May 13, 11:49 PM CDT | Special Weather Statement | FWD | Bell | 26 min |
| May 13, 11:59 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| May 14, 12:11 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 49 min |
| May 14, 12:17 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 14, 12:22 AM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| May 14, 12:56 AM CDT | Areal Flood Advisory | FWD | Falls | 2 hr |
| May 14, 1:05 AM CDT | Special Weather Statement | FWD | Falls | 25 min |
| May 14, 1:21 AM CDT | Areal Flood Advisory | FWD | Hill | 114 min |
| May 14, 1:27 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 51 min |
| May 14, 2:02 AM CDT | Severe Thunderstorm Warning | FWD | Freestone | 58 min |
| May 14, 2:45 AM CDT | Special Weather Statement | FWD | Anderson, Henderson | 30 min |
| May 14, 4:59 AM CDT | Areal Flood Advisory | FWD | Bosque, Coryell, Hamilton | 2 hr |
| May 14, 5:22 AM CDT | Special Weather Statement | FWD | Collin | 23 min |
| May 14, 5:49 AM CDT | Tornado Warning | FWD | Bell | 41 min |
| May 14, 6:18 AM CDT | Special Weather Statement | FWD | Navarro | 27 min |
| May 14, 6:28 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 44 min |
| May 14, 6:35 AM CDT | Tornado Warning | FWD | Bell | 40 min |
| May 14, 6:41 AM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| May 14, 6:50 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 55 min |
| May 14, 7:09 AM CDT | Areal Flood Advisory | FWD | Bell | 2 hr |
| May 14, 7:18 AM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 117 min |
| May 14, 8:19 AM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| May 14, 8:56 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 2 hr |
| May 14, 8:58 AM CDT | Special Weather Statement | FWD | Anderson, Henderson | 32 min |
| May 14, 9:14 AM CDT | Special Weather Statement | FWD | Van Zandt | 31 min |
| May 14, 9:34 AM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt, Kaufman, Rains, Van Zandt | 116 min |
| May 14, 2:00 PM CDT | River Flood Warning | FWD | Collin | 6 hr |
| May 14, 6:35 PM CDT | Special Weather Statement | FWD | Lampasas, Mills | 25 min |
| May 14, 6:56 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.